Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 64, NWS Tampa Bay, FL

May 7, 20076 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 7, 2007, 5:03 AM EDT for 6 counties in Florida. It took effect at May 7, 2007, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 5:03 AM EDT (09:03 UTC)
In effect from
May 7, 2007, 1:00 PM EDT
Expired
May 7, 2007, 8:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 070903
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
503 AM EDT MON MAY 7 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
THIS EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF LOW
HUMIDITIES AND WINDS GREATER THAN 15 MPH...
...FIRE WEATHER WATCH IN EFFECT FOR THE NATURE COAST TUESDAY
AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES...

.DRY AIR WILL OVERSPREAD THE AREA TODAY IN THE WAKE OF A COLD
FRONT AS HIGH PRESSURE RIDGES DOWN THE STATE. DRY AIR WILL THEN
REMAIN IN PLACE ACROSS NORTHERN FLORIDA FOR TUESDAY.

FLZ039-042-043-048-080000-
/O.UPG.KTBW.FW.A.0043.070507T1700Z-070508T0000Z/
/O.NEW.KTBW.FW.W.0064.070507T1700Z-070508T0000Z/
/O.NEW.KTBW.FW.A.0044.070508T1700Z-070508T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
503 AM EDT MON MAY 7 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

DRY AIR WILL OVERSPREAD THE AREA TODAY IN THE WAKE OF A COLD
FRONT. HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS
THIS AFTERNOON AND EARLY EVENING. WINDS WILL ALSO BE 15 TO 20 MPH
OR GREATER. DRY CONDITIONS WILL PERSIST FOR TUESDAY AFTERNOON WITH
HUMIDITIES AGAIN EXPECTED BELOW 35 PERCENT FOR SEVERAL HOURS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ049>052-055>057-060>062-065-080000-
/O.UPG.KTBW.FW.A.0043.070507T1700Z-070508T0000Z/
/O.NEW.KTBW.FW.W.0064.070507T1700Z-070508T0000Z/
PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
503 AM EDT MON MAY 7 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

DRY AIR WILL OVERSPREAD THE AREA TODAY IN THE WAKE OF A COLD
FRONT. HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS
THIS AFTERNOON AND EARLY EVENING. WINDS WILL ALSO BE 15 TO 20 MPH
OR GREATER.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 3:13 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 7, 3:13 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
313 AM EDT MON MAY 7 2007

.SHORT TERM (TODAY-WED)...UPPER LOW CONTINUES TO DROP SOUTH IN W
ATLANTIC OFF THE SE U.S. COAST WHILE LARGE UPPER RIDGE EXTENDS
FROM THE W GULF THRU THE GREAT LAKES REGION. SFC COLD FRONT MOVED
THRU THE FL PENINSULA EARLY THIS MORNING WHILE DEEPENING SFC LOW
STORM CENTER UNDER MID-UPPER LOW DRIFTS SOUTH. TIGHT GRADIENT
BETWEEN SFC LOW AND NARROW RIDGE DOWN THE APPALACHIANS INTO THE
DEEP SOUTH CREATING BREEZY CONDITIONS OVER THE AREA TODAY. HIGH
PRESSURE BUILDING INTO THE REGION BRING COOLER AND DRIER AIRMASS
TO THE AREA FOR THE NEXT FEW DAYS. MAINLY DRY AND COOLER THAN
NORMAL CONDITIONS EXPECTED TODAY-WED. AS STACKED LOW SINKS SW
ITS WESTERN PERIPHERY OF MOISTURE APPROACHES AREA BUT STILL ONLY
HAVE 10 POPS WITH INCREASING CLOUD COVER LATE TUE-WED. TEMPS TO
HOLD 5-10 DEGREES BELOW NORMAL.

.LONG TERM (WED NIGHT-SUN)...MODELS STILL ADJUSTING WITH THE
LOCATION OF WHERE THE LOW WILL MOVE ONSHORE. LATEST GFS AND ECMWF
DISSIPATES IT OVER THE STATE THROUGH FRI WHEREAS THE DGEX SOLN IS
SIMILAR TO YESTERDAY KEEPING IT OVER THE SC/GA REGION WITH OUR AREA
STAYING FAIRLY DRY. MODELS THEN COME IN LINE SOMEWHAT FOR THE
WEEKEND WITH WEAK HIGH PRESSURE OVER THE AREA AND AN UPPER TROUGH TO
THE WEST. WILL NEED TO CONTINUE TO MONITOR THIS SYSTEM...BUT FOR NOW
HAVE INCREASED SKY COVER TO PARTLY CLOUDY THROUGH THE PERIOD AND
HAVE ONLY A SLIGHT CHANCE OF RAIN THU AFTERNOON WITH INCREASED
MOISTURE AND ENERGY IN PLACE. TEMPS WILL BE IN THE MID TO UPPER 80S
FOR HIGHS AND IN THE UPPER 50S TO AROUND 70 FOR LOWS.

&&

.AVIATION...HAVE SOME AREAS OF BKN030 MOVING OVER THE TERMINALS FROM
THE NE THIS MORNING. THIS SHOULD CONTINUE THROUGH AROUND 12Z AND
THEN GET PUSHED SOUTH OF THE AREA WITH THE FRONT. SKIES WILL CLEAR
OUT THROUGH THE DAY WITH GUSTY WINDS PERSISTING THROUGH THE
PERIOD...BECOMING STRONGEST THROUGH THE LATE MORNING AND AFTERNOON.

&&

.MARINE...VERY TIGHT GRADIENT BUILDING OVER THE E GULF EARLY THIS
MORNING BETWEEN STRONG SFC LOW OFF HATTERAS AND NARROW RIDGE DOWN
THE APPALACHIANS INTO THE DEEP SOUTH. OFFSHORE BUOYS REPORTING
WINDS HAVE INCREASED AND NOW AROUND 20 KTS WITH HIGHER GUSTS SEAS
ARE SLOWER TO BUILD BUT EXPECT 5-7 FT WELL OFFSHORE LATER THIS
MORNING. HAVE KEPT SCA ALL WATER EARLY THIS MORNING. MODELS
SLIGHTLY WEAKEN GRADIENT NEAR SHORE MID MORNING...BUT AM A BIT
CONCERNED THEY MAY BE REDUCING WINDS TOO EARLY. HAVE KEPT SCA
OFFSHORE THRU THE DAY AND SCEC NEAR SHORE BY NOON. IF CONDITIONS
CONTINUE TO REMAIN ROUGH SCA ALL WATERS MAY BE NEEDED INTO THE
AFTERNOON AS WELL. GRADIENT TO BEGIN TO WEAKEN TONIGHT INTO MID
WEEK WITH WINDS AND SEAS SLOWLY SUBSIDING. WEAK GRADIENT MID TO
LATE WEEK.

&&

.FIRE WEATHER...DRY AIRMASS TO FILTER INTO THE REGION IN THE WAKE
EARLY MORNING COLD FRONT ON BREEZY NE WINDS. MIN RHS EXPECTED TO
DROP BELOW 35 PERCENT FOR LONG DURATIONS WITH 20 FT WINDS OF 15+
MPH...SO HAVE UPGRADED WATCH TO RED FLAG WARNING ALL ZONES TODAY.
ON TUE DRY AIRMASS TO REMAIN OVER THE AREA AGAIN WITH LONGEST
DURATIONS POSSIBLE OVER NATURE COAST WITH WINDS OF 10-15 MPH SO
HAVE ISSUED WATCH FOR THAT AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  81  58  78  64 /   0   5  10   5
FMY  83  59  79  62 /   5   5  10   5
GIF  79  57  80  61 /   0   5  10  10
SRQ  81  59  77  63 /   5   5  10   5
BKV  79  49  78  55 /   0   5  10  10
SPG  80  65  78  69 /   0   5  10   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR CITRUS-HERNANDO-LEVY-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
     BONITA BEACH TO ENGLEWOOD OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS
     OUT 20 NM-TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT
     20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON
     SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER
     OUT 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 10 AM EDT THIS MORNING THROUGH
     THIS EVENING FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-TAMPA BAY WATERS-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM.

     SMALL CRAFT EXERCISE CAUTION FROM THIS AFTERNOON THROUGH THIS
     EVENING FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
     TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE...RD/CY
LONG TERM/AVIATION...JC
Hazardous weather outlook, May 7, 5:00 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
500 AM EDT MON MAY 7 2007

FLZ039-042-043-048>052-055>057-060>062-065-072100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
500 AM EDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
A TIGHT GRADIENT BETWEEN HIGH PRESSURE BUILDING INTO THE REGION
AND A LOW PRESSURE STORM SYSTEM IN THE WESTERN ATLANTIC IS
GENERATING BREEZY NORTHEAST WINDS OF AROUND 20 KNOTS WITH HIGHER
GUSTS OVER THE EASTERN GULF OF MEXICO RAPIDLY INCREASING SEAS.
SMALL CRAFT OPERATORS PLANNING TRIPS THIS MORNING MAY WANT TO
POSTPONE THEM AS WINDS AND SEAS WILL BE HAZARDOUS. THE
NORTHEASTERLY WINDS WILL GRADUALLY DECREASE LATE TODAY...BUT ARE
EXPECTED TO REMAIN AT SMALL CRAFT EXERCISE CAUTION CRITERIA INTO
TONIGHT.

...FIRE WEATHER IMPACT...
MUCH DRIER AIR WITH LOW RH VALUES WILL OVERSPREAD THE REGION TODAY
COMBINED WITH BREEZY NORTHEASTERLY WINDS CAUSING DANGEROUS FIRE
WEATHER CONDITIONS. AS A RESULT...A RED FLAG WARNING IS IN EFFECT
TODAY FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...FIRE WEATHER IMPACT...
DRY CONDITIONS EXPECTED TO CONTINUE ON TUESDAY MAINLY OVER THE
NATURE COAST AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR TUESDAY
FOR THE NATURE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

DAVIS

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 5:03 AM EDTFire Weather WatchTBWSumter24 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.